MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE

AIZU OLYMPUS CO., LTD. COLONOVIDEOSCOPE
Model Number CF-LV1L
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter address: (b)(6) noting due to character limit.The device was returned as part of the asset return process.In addition to the foreign material, the following were found: insulation resistance value at the distal end did not meet the standard value due to the peeling bending section cover adhesive, the amount of water contact did not meet the standard value due to clogging at the nozzle, water removal ability did not meet standard value also due to clogging at the nozzle.Other findings include a scratch on the objective lens, the distal end, the connecting tube, the control unit, the suction cover, the switch box, switch#1, the universal cord, and the video connector, a dent at the distal end as well as on the universal cord, a detached bending section cover adhesive, a less than standard value of the bending angle in the up, down, left, and right direction due to wear of the angle wire, a shaved forceps channel port, a peeled universal cord, and a loose water supply connector.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
The colonovideoscope was returned as part of the asset return process.During routine inspection of the device by olympus, a yellowish/brown foreign object was found in the nozzle.There was no procedural or patient involvement associated with this event.This mdr is being submitted to capture the reportable malfunction found during the device evaluation.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 11 years since the subject device was manufactured.Based on the results of the investigation, a definitive root cause could not be established.The suggested phenomenon was presumed to have been due to the device being reprocessed improperly due to an inadequate connection of the injection tube caused by the loose water supply connector; therefore, foreign material was not cleared.The suggested event is detectable and preventable by handling the device in accordance with the following instructions for use (ifu): gif-lv1, cf-lv1l/i operation manual includes the detection way at chapter 3 preparation and inspection.Gif-lv1, cf-lv1l/i reprocessing manual includes the preventive measures at 5.4 manually cleaning the endoscope and accessories.Olympus will continue to monitor field performance for this device.

Brand Name
COLONOVIDEOSCOPE
Common Device Name
COLONOVIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16995030
Report Number9610595-2023-07974
Device Sequence Number20599905
Product Code FDF
UDI-Device Identifier04953170312397
UDI-Public04953170312397
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K111756
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCF-LV1L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer06/09/2023
Initial Report FDA Received Date05/24/2023
Supplement Report FDA Received Date07/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/30/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown